Viewing 10 reply threads
  • Author
    Posts
    • #18020
      Seth
      Participant

      Greetings all,

      My Father was diagnosed this summer with MG. Very scary but he made it through and is recovering now. However, he is having some extreme swelling in the legs and feet. Shoes and socks no longer fit and he has to wear baggy pajama pants as well. I was wondering if anyone else experienced this? What was the cause and solution?

      From my research it seems like it could be Prednisone. They started him at 60mg I believe and he is down to about 15 right now. He just recently got a new neurologist who has had him reducing by half a pill per week.

      I am hoping that the swelling will begin decreasing as he is weened off the drug. The doctors don’t seem to have any answers, so hoping someone here might know something.

      Thanks much!

       

       

      • This topic was modified 5 months, 2 weeks ago by Seth.
    • #18030
      Kevin Hillock
      Participant

      If he is on prednisone this could be the culprit. You need to also have his blood sugar checked. I was on a similar amount and my legs swelled to the point I thought my feet would pop when I was walking. I am a type 2 diabetic and I was keeping my A1c below 6.5. When I went on Prednisone my blood sugar climbed to over 500 and my A1c went over 11. I have had to reduce my Prednisone to below what my neurologist advises but it is that or deal with uncontrollable diabetes

    • #18039
      Michael Morris
      Participant

      I’m on prednisone and both ankles and feet have swelled. Bad at days end but better on waking. Part of it is water retention so I watch my sodium intake. I’m down to 17.5 mg a day and dropping.

    • #18063
      Peter Hardcastle
      Participant

      I got something similar the first and only time I used prednisone about 3 years ago. Never did use it for the MG. I have hereditary problems with edema and DVT going on for 30-years so the swelling wasn’t unusual, just more severe than usual. Even with my experience the swelling was very difficult to deal with and I am still dealing with the remnants today. All the doctors would say is take lasix and elevate your feet and then left my PT to deal with the problem. I was using compression socks at the time but switched to “compression wraps” to get increased compression “30-40” with greater ease of donning. I also use lymphatic massage which I have found to be very effective. However, Medicare generally will not pay for it so I had to learn to do it myself. The Medicare rules may be different if there are open sores. Bought one of those fancy beds that allows you to raise the feet when sleeping or lying down by remote control (this is very effective). I use lasix, 20 to 40 mg per day. Use Lite Salt 50% Sodium – 50% Potassium. And try to keep my legs moving to keep circulation going, even if it’s nothing more than exercises. All of these methods should help, some more than others, but you will need to find out what works best remembering every person is different. Of course, the most important thing would be to get off the prednisone.

    • #18075
      Douglas F Young
      Participant

      Some good information here. Thanks

    • #18431
      Seth
      Participant

      Hello all. Original poster here with an update and question.

      My Father is down to 10mg of Prednisone and has been reducing his sugar and salt intake over the last couple months. Very difficult! His legs are still swollen, but his face improved.

      We are wondering: Could Cellcept be causing the swelling in his legs, rather than the Prednisone? Has anyone experienced swelling due to Cellcept and if so, have you found any way to get rid of it?

      Thank you all!

    • #18435
      Douglas F Young
      Participant

      I have swelling in my feet and ankles. I also take Cellcept. Twice in the last year I have discontinued my Cellcept for 3 weeks or so.  But I have not noticed any change in the swelling during or after those occasions. It’s possible that it would take more time than that to notice a change if cellcept were the culprit.

    • #18478
      Michael Morris
      Participant

      I take prednisone and cellcept. Just started wearing compression socks. They feel good. I’ll letvyoubknowcif it helps the swelling

    • #18541
      Ann Marie Hetrick
      Participant

      When I was being weened off of the prednisone and starting on cellcept the pharmacist counseled me on the medication and said that it can cause fluid retention. I do watch my salt intake and keep very well hydrated to flush my medicine through. I have been on cellcept for 8 years and have had no problems with swelling. I do pee alot all day.

    • #18529
      Michael Morris
      Participant

      Ok I’ve used compression socks for a few days and my swelling is better. I’d say give it a try

    • #18566
      Thomas Lee Clark
      Participant

      I was on 70 mg prednisone every other day. I wore compression socks and when possible kept my feet and legs elevated. Dr. wrote a script to my work as a condition to return that I be allowed to prop my feet whenever possible. My ankles would often ooze lymphatic fluid when I was on my feet too long. I also had a rounded prednisone face.

      The diplopia double vision was a problem  driving. I wore a patch and very quickly adjusted to drive with one eye. Traffic barrels converging was a problem, no depth perception. I could not play the piano after the eye patch but I could not play the piano before the eye patch either.

Viewing 10 reply threads
  • You must be logged in to reply to this topic.

©2022 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account